MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a turbo-ject® double lumen bedside power-injectable picc was implanted on (b)(6) 2017 for an unspecified indication.The catheter reportedly leaked at the junction of the catheter and the hub.The conditions and handling circumstances leading to the event are not known.The device was completely explanted and a replacement catheter placed on (b)(6) 2017.No further information was provided.The device was returned for evaluation.
 
Additional Manufacturer Narrative
A review of the complaint history, instructions for use, device history record, specifications, and quality control data was conducted during the investigation.Visual inspection of the returned device was performed and noted that the tubing was partially separated from the purple hub.The turbo-ject® double lumen bedside power-injectable picc is shipped with instructions for use which clearly state the proper warnings, precautions, and instructions for use with each device; specifically, ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow." based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A thorough review of the device history record did not observe any non-conformances that may have contributed to this incident associated with the complaint lot number.A complaint history search revealed this record to be the only reported complaint associated with the complaint lot number.Based on the provided information, inspection of returned product, and the investigation, a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the health risk assessment no further action is required.Measures have been previously initiated to address this issue.

Brand Name
TURBO-JECT® DOUBLE LUMEN BEDSIDE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6484966
Report Number1820334-2017-00652
Device Sequence Number13752664
Product Code LJS
UDI-Device Identifier00827002345119
UDI-Public(01)00827002345119(17)190110(10)7577031
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-40NT-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by Manufacturer09/29/2017
Initial Report FDA Received Date04/12/2017
Supplement Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1